Alert archive / Indiana / Freeze Warnings in 2012
Freeze Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Mar 26, 2012, 10:41 AM EDT for 8 counties in Ohio; 14 counties in Indiana; 4 counties in Michigan. It took effect at Mar 26, 2012, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 10:41 AM EDT (14:41 UTC)
- In effect from
- Mar 26, 2012, 11:00 PM EDT
- Expired
- Mar 27, 2012, 9:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 26 counties
Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Elkhart County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -246 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS73 KIWX 261441 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 AM EDT MON MAR 26 2012 ...SUBFREEZING TEMPERATURES EXPECTED LATE THIS EVENING INTO TUESDAY MORNING... .AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY BUDDING ESPECIALLY WITH FRUIT TREES MEANS PLANTS ARE VERY VULNERABLE TO FREEZING CONDITIONS. COLD HIGH PRESSURE WILL BUILD SOUTHEASTWARD INTO THE AREA TONIGHT. MAINLY CLEAR SKIES AND LIGHT WINDS THIS EVENING WILL LEAD TO RAPID TEMPERATURE DROPS OVERNIGHT WITH LOWS IN THE UPPER 20S TO LOWER 30S. INZ006>009-018-027-034-MIZ079>081-OHZ001-002-004-005-015-016-024- 025-262245- /O.UPG.KIWX.FZ.A.0001.120327T0200Z-120327T1300Z/ /O.NEW.KIWX.FZ.W.0001.120327T0300Z-120327T1300Z/ LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ADAMS-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...FORT WAYNE...NEW HAVEN...DECATUR...BERNE...PORTLAND... DUNKIRK...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 1041 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES FALLING TO BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>005-012-014>017-022>026-032-033-MIZ077-078-262245- /O.CON.KIWX.FZ.A.0001.120327T0400Z-120327T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-GRANT- BLACKFORD-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 1041 AM EDT MON MAR 26 2012 /941 AM CDT MON MAR 26 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES FALLING TO NEAR FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS ARE SUSCEPTIBLE TO DAMAGE WITH FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUBFREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
976 WWUS73 KIWX 261851 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 251 PM EDT MON MAR 26 2012 ...SUBFREEZING TEMPERATURES EXPECTED LATE THIS EVENING INTO TUESDAY MORNING... .AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY BUDDING...ESPECIALLY WITH FRUIT TREES...MEANS PLANTS ARE VERY VULNERABLE TO FREEZING CONDITIONS. COLD HIGH PRESSURE WILL BUILD SOUTHEASTWARD INTO THE AREA TONIGHT. MAINLY CLEAR SKIES AND LIGHT WINDS THIS EVENING WILL LEAD TO RAPID TEMPERATURE DROPS OVERNIGHT WITH LOWS IN THE UPPER 20S TO LOWER 30S. INZ005-016-017-024>026-032-033-MIZ078-270300- /O.UPG.KIWX.FZ.A.0001.120327T0400Z-120327T1300Z/ /O.EXA.KIWX.FZ.W.0001.120327T0300Z-120327T1300Z/ ELKHART-KOSCIUSKO-WHITLEY-WABASH-HUNTINGTON-WELLS-GRANT-BLACKFORD- CASS MI- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...DOWAGIAC...CASSOPOLIS...MARCELLUS 251 PM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES FALLING TO NEAR FREEZING FOR SEVERAL HOURS TONIGHT INTO EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS ARE SUSCEPTIBLE TO DAMAGE WITH FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ006>009-018-027-034-MIZ079>081-OHZ001-002-004-005-015-016-024- 025-270300- /O.CON.KIWX.FZ.W.0001.120327T0300Z-120327T1300Z/ LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ADAMS-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...FORT WAYNE...NEW HAVEN...DECATUR...BERNE...PORTLAND... DUNKIRK...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 251 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... HAZARDOUS WEATHER... * TEMPERATURES FALLING TO BELOW FREEZING FOR SEVERAL HOURS TONIGHT INTO EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-004-012-014-015-022-023-MIZ077-270300- /O.CON.KIWX.FZ.A.0001.120327T0400Z-120327T1300Z/ LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-FULTON IN-CASS IN-MIAMI- BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 251 PM EDT MON MAR 26 2012 /151 PM CDT MON MAR 26 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT THROUGH TUESDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES FALLING TO NEAR FREEZING FOR SEVERAL HOURS TONIGHT INTO EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS ARE SUSCEPTIBLE TO DAMAGE WITH FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUBFREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
810 WWUS73 KIWX 270026 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 826 PM EDT MON MAR 26 2012 ...SUBFREEZING TEMPERATURES EXPECTED LATE THIS EVENING INTO TUESDAY MORNING... .AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY BUDDING...ESPECIALLY WITH FRUIT TREES...MEANS PLANTS ARE VERY VULNERABLE TO FREEZING CONDITIONS. COLD HIGH PRESSURE WILL BUILD SOUTHEASTWARD INTO THE AREA OVERNIGHT. PARTLY CLOUDY SKIES AND LIGHT WINDS WILL LEAD TO RAPID TEMPERATURE DROPS OVERNIGHT WITH LOWS IN THE UPPER 20S TO LOWER 30S. INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-270830- /O.CON.KIWX.FZ.W.0001.120327T0300Z-120327T1300Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 826 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... HAZARDOUS WEATHER... * TEMPERATURES FALLING TO BELOW FREEZING FOR SEVERAL HOURS TONIGHT INTO EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED TREES AND BLOOMING PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUBFREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-004-012-014-015-022-023-MIZ077-270830- /O.UPG.KIWX.FZ.A.0001.120327T0400Z-120327T1300Z/ /O.NEW.KIWX.FR.Y.0001.120327T0300Z-120327T1300Z/ LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-FULTON IN-CASS IN-MIAMI- BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 826 PM EDT MON MAR 26 2012 /726 PM CDT MON MAR 26 2012/ ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ TUESDAY. HAZARDOUS WEATHER... * TEMPERATURES FALLING TO THE LOWER TO MID 30S EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED TREES AND BLOOMING PLANTS ARE SUSCEPTIBLE TO DAMAGE WITH FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
809 WWUS73 KIWX 270811 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EDT TUE MAR 27 2012 INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-271300- /O.CON.KIWX.FZ.W.0001.000000T0000Z-120327T1300Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 411 AM EDT TUE MAR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES FALLING TO BELOW FREEZING FOR SEVERAL HOURS THIS MORNING. IMPACTS... * NEWLY BUDDED TREES AND BLOOMING PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUBFREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-004-012-014-015-022-023-MIZ077-271300- /O.CON.KIWX.FR.Y.0001.000000T0000Z-120327T1300Z/ LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-FULTON IN-CASS IN-MIAMI- BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 411 AM EDT TUE MAR 27 2012 /311 AM CDT TUE MAR 27 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES FALLING TO THE LOWER TO MID 30S THIS MORNING WITH PATCHY FROST. IMPACTS... * NEWLY BUDDED TREES AND BLOOMING PLANTS ARE SUSCEPTIBLE TO DAMAGE WITH FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Mar 26, 3:55 AM EDT, 6 hours 46 minutes earlier.
Area forecast discussion, Mar 26, 3:55 AM EDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT MON MAR 26 2012
.SHORT TERM...
AGGRESSIVE CAA SPREADING SWD ACRS LWR MI/NRN WI EARLY THIS MORNING
BEHIND BACKDOOR CDFNT ASSOCD/W SW TROUGH AMPLIFYING SEWD OUT OF WRN
QB AND HIGHLITES THE PROBLEM OF THE PD.
WHILE 00Z MODEL CONSENSUS TAKES HEART OF COLD AIR INTO NEW
ENGLAND...LL CAA WING REMAINS BROAD/DEEP WWD THROUGH THE WRN LAKES.
PRIOR CLD CONCERNS REMAIN THOUGH W/MID-HIGH CLDS SPILLING OVERTOP
HIGH AMPLITUDE RIDGE ACRS THE PLAINS ALREADY THIS MORNING OUT AHD
OF POTENT SW NR KLAX. SECONDARY CONCERNS LIE W/PLACEMENT OF SFC
RIDGE AXIS THIS EVENING AND HOW FAST ERLY GRADIENT WINDS DVLP AS
SFC RIDGE SHIFTS INTO THE ERN OH VALLEY TWD 12Z TUE. HWVR BOTH MAY
NOT MATTER GIVEN UPSTREAM SFC RESPONSE TAKING PLACE ACRS NRN LWR
MI AND NRN WI THIS MORNING. AT THIS POINT...ENOUGH UNCERTAINTY
REMAINS TO HOLD W/PRIOR FREEZE WATCH AS GRIDDED TEMPS SIDE W/MOST
OPTIMIST (WARMER) MOS MINS TONIGHT WHICH SHLD BE CONSIDERED THE
BEST CASE SCENARIO. WORST CASE IS ABT A CAT COLDER TEMPS WHICH
WOULD SEVERELY DAMAGE MOST EMERGENT VEGETATION.
OTHERWISE IMPRESSIVE SWRN US BOWLING BALL TO THEN EJECTS RAPIDLY NEWD
AND FLATTENS NRN PORTION OF THE PLAINS RIDGE ON TUE W/STG DOWNSTREAM
LL WAA DIRECTED INTO THE LAKES. STGLY PREFER WARMER MAV MOS AND
GENERALLY REORIENTED PRIOR SW-NE GRADIENT TO MORE W-E. LL MSTR SLW
TO RTN PER LL RIDGE AXIS ACRS THE NRN GOMEX AHD OF WKNG TRAILING
CDFNT ARRIVING TUE NIGHT. WILL DROP POPS ACRS NW TUE AFTN PER
CONSENSUS PLACEMENT OF BOTH LL THETA-E RIDGE AND SFC BNDRY OVR WRN
IL BUT HOLD W/SIMILARLY REFINED POPS OVERNIGHT TUE GIVEN JET
COUPLING ALOFT OVERTOP SFC FRONT AND OR BLEED OVER FM PROBABLE
UPSTREAM CONV RESPONSE TUE AFTN PUSHES ACRS THE AREA.
&&
.LONG TERM.../WEDNESDAY THROUGH SUNDAY/
COLD FRONT WILL BE EXITING THE AREA AT THE START OF THE PERIOD.
COLDER AIR WILL FILTER BACK IN...BUT AS MENTIONED BY DAY
SHIFT...WILL BE A BIT SLOWER TO ARRIVE. THIS SHOULD ALLOW FOR A
DECENT DAY IN TERMS OF TEMPS...ESPECIALLY SOUTH WHERE INTRUSION OF
COLD AIR WILL TAKE TILL CLOSER TO EVENING TO FULLY BEGIN SETTLING
IN. TEMPS OVERALL WERE IN DECENT SHAPE. NUDGED UP A DEGREE IN FAR
SOUTH GIVEN THE SLOWER COLD AIR ARRIVAL.
CLEAR SKIES WEDS NGT WILL ALLOW FOR COOLING TO TAKE PLACE. LL FLOW
MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE ANY FROST DEVELOPMENT AS
TEMPS DROP IN THE UPPER 30S TO LOWER 40S. COLDER NIGHT APPEARS IN
STORE FOR THURS NGT AS RIDGE AXIS SHIFTS EAST OF THE AREA AND STRONG
INVERSION SETS UP WITH GOOD RADIATIONAL COOLING. CR ALL BLEND RAISED
TEMPS A FEW DEGREES COMPARED TO LAST FORECAST. GIVEN TRENDS AND AT
LEAST SHORT TERM PATTERN...STUCK WITH PREV TEMPS WITH LOWS DIPPING
AROUND FREEZING IN THE NE.
NO SIG CHANGES MADE INTO THE WEEKEND WITH EVOLUTION OF UPPER LEVEL
TROUGH DIGGING INTO THE WESTERN STATES AND ITS PROGRESS EASTWARD
STILL IN QUESTION. WAVE WILL MOVE THROUGH THE FLOW FRI INTO SAT SO
LINGERING SLGT CHC/CHC POPS LEFT IN PLACE. GEFS/ECMWF/GFS ALL
SUGGEST AT LEAST SOME RIDGING INTO THE AREA BY SUNDAY THAT MAY ALLOW
FOR SOMEWHAT WARMER TEMPS AND DRY CONDITIONS SO HAVE OPTED FOR DRY
CONDITIONS.
&&
.AVIATION...
VFR THIS PD AS SFC RIDGE BLDS SEWD ACRS THE LAKES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
INZ006>009-018-027-034.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
INZ003>005-012-014>017-022>026-032-033.
MI...FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
MIZ079>081.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
MIZ077-078.
OH...FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...T
LONG TERM...FISHER
AVIATION...THazardous weather outlook, Mar 26, 4:17 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT MON MAR 26 2012 INZ003>009-012-014>018-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...LOGANSPORT...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 417 AM EDT MON MAR 26 2012 /317 AM CDT MON MAR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN INDIANA...ALL OF NORTHWEST OHIO AND FAR SOUTHERN LOWER MICHIGAN FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR FROST MAY RETURN WEDNESDAY NIGHT...WITH BETTER CHANCES FOR FROST OR FREEZING CONDITIONS THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-020-270830- PULASKI-WHITE- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MONTICELLO... BROOKSTON 417 AM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED LATER TONIGHT ACROSS MUCH OF WHITE AND PULASKI COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR FROST MAY RETURN WEDNESDAY NIGHT...WITH BETTER CHANCES FOR FROST OR FREEZING CONDITIONS THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS TO SMALL CRAFT WILL CONTINUE INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:52 PM EDT | Small Craft Advisory | IWX | 7 hr |
Nearby
Freeze Warnings in Indiana, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.